MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The verbatim report received states that immediately following implantation the healthcare professional observed a foreign object or scratch on the lens which led them to explant and exchange the rayone emv rao200e iol.The product has been retained and is being returned to rayner; however, to date, no product has been received by rayner for inspection.The rayner hydrophilic iol use fmea identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying capsule creasing, lens surface ablated by nd:yag operator error (not applicable in this case) and cracked optic surface post injection due to dehydration of lens.Rayner is following up with its german affiliate company to obtain additional information to facilitate further investigation of the event.There is currently insufficient evidence and information available to establish the cause of the event.A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch 100161020.
 
Event or Problem Description
On (b)(6) 2023, rayner received notification from its german affiliate company of an event that occurred during use of a rayone emv rao200e.The event description provided states that a foreign object and/or scratch was observed on the lens immediately following implantation necessitating explantation of the iol.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key16851894
Report Number3012304651-2023-00061
Device Sequence Number7566563
Product Code HQL
UDI-Device Identifier05029867006760
UDI-Public(01)05029867006760
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number100161020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown